Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 169, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 21, 2016, 2:28 PM CDT for Baldwin County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- Jul 21, 2016, 3:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598 WUUS54 KMOB 211928 SVRMOB ALC003-212000- /O.NEW.KMOB.SV.W.0169.160721T1928Z-160721T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 228 PM CDT THU JUL 21 2016 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BALDWIN COUNTY IN SOUTHWESTERN ALABAMA... * UNTIL 300 PM CDT * AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF ROBERTSDALE...MOVING NORTHWEST AT 5 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ROBERTSDALE AND SILVERHILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3058 8780 3073 8754 3053 8744 3043 8762 TIME...MOT...LOC 1927Z 145DEG 5KT 3055 8758 HAIL...0.75IN WIND...60MPH $$ RR
1 follow-up statement
391 WWUS54 KMOB 211942 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 242 PM CDT THU JUL 21 2016 ALC003-212000- /O.CON.KMOB.SV.W.0169.000000T0000Z-160721T2000Z/ BALDWIN AL- 242 PM CDT THU JUL 21 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHEASTERN BALDWIN COUNTY... AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF ROBERTSDALE...MOVING NORTHWEST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ROBERTSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3059 8774 3073 8754 3053 8744 3044 8761 TIME...MOT...LOC 1941Z 145DEG 5KT 3057 8759 HAIL...<.75IN WIND...60MPH $$ RR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:06 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 21, 1:06 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 106 PM CDT THU JUL 21 2016 .DISCUSSION...See updated information below. && .UPDATE...Did a quick update to the current zone forecast mainly to the increase rain chances to around 60 percent for this afternoon generally over most areas in the western florida panhandle stretching north along the I-65 corridor and eastward towards the cities of Andalusia in AL and Crestview in FL. Latest meso analysis across the region show the highest potential for strong downbursts to occur will be in these areas for this afternoon...or generally where better moisture convergence near surface will occur due to afternoon seabreeze circulations combined with higher amounts of instability in the boundary layer were mixed layer capes are now up to 3500 j/kg. With a deep north to northeast flow aloft thunderstorms will continue to move in a southwest to westerly direction this afternoon likely affecting the more populated areas of Baldwin and Mobile counties before the day is out. Similiar to yesterday gusty straight line winds possibly up to 50 to 60 mph...frequent cloud to ground lightning and torrential rainfall leading to some minor flooding issues can be expected with the stronger storms this afternoon. 32/ee && .MARINE...For this afternoon and early this evening expect another round of moderate to strong thunderstorms moving southwest and west across the Fl panhandle into lower parts of southwest Al and inland southeast Ms. Similar to yesterday wind gusts from 40 to 50 knots...frequent cloud to ground lightning and very heavy rainfall reducing visibilities to less than one mile will be likley with the stronger thunderstorms. The most likely areas for the stronger thunderstorms to occur will be over the inland bays and sounds of NWFL stretching west over Mobile bay and the Mississippi Sound later this afternoon. Will update the current marine forecast to increase rain chances in these areas for the remainder of this afternoon. 32/ee && .AVIATION... 18Z issuance...VFR to MVFR conditions through 22.18z. Lower cigs and visibilities will be in and around scattered to numerous showers and thunderstorms this afternoon and possibly early this evening. Some of the stronger storms may produce wind gusts to near 50 kts similar to yesterday along the frequent lightning and very heavy rain. Thunderstorms will be moving in a southwest to westerly direction through early this evening. Winds away from the thunderstorms will be mostly light and variable early this afternoon shifting to the south and southwest at 5 to 8 knots...becoming light and variable later this evening continuing through most of fri morning. 32/ee && .PREV DISCUSSION... /issued 634 AM CDT THU JUL 21 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance..vfr cigs and vsby to start off the morning. Convective cu with bases 3 to 5 kft are forecast to develop during the late am into the afternoon as tsra begins to increase in coverage. Tsra is forecast to move from the n-ne to the s-sw. Will incorporate a vcty of tsra and a tempo group for stronger tsra which will contain brief strong and varying convective wind gusts, brief vsby reductions to ifr/lifr in +RA and mvfr cigs into the afternoon hours. vfr conditions forecast by and after 22.00Z with left over clouds from decayed convection being mainly at mid to high levels. /10 PREV DISCUSSION... /issued 456 AM CDT THU JUL 21 2016/ NEAR TERM /Now Through Thursday night/...Upper level high pressure remains centered over southern KS, much of OK, and northern portions of TX early this morning, and its associated ridge axis continues to nose eastward and southeastward across the Mississippi Valley region and Gulf Coast states. A surface ridge of high pressure meanwhile stretches from the western Atlantic through the southeastern U.S. early this morning. Another quiet, warm and muggy pre-dawn period is in place around the area, with some high cloudiness rotating around the periphery of the ridge, and some very patchy fog also noted around the Greenville, AL vicinity as of 4 AM. The primary weather headlines across our forecast area will continue to be heat and also the potential for another round of scattered thunderstorms, a few of which could be strong to marginally severe this afternoon. The upper level high pressure center is forecast to retrograde slightly westward today, leaving our forecast area in more of a northerly to slightly northeasterly flow pattern aloft on the eastern side of the ridge axis this afternoon. Low level thermal ridging along a weak surface trough axis will continue to support hot temperatures around the area again today, with highs forecast to range in the mid to upper 90s over the interior (isolated typically warmer spots possibly reaching 100) and readings around 90 to the mid 90s along the immediate coast and beaches. Surface dewpoints should only mix out to around 70 or the lower 70s at best over the interior this afternoon, while remaining in the mid to upper 70s near the coast. Therefore, expect maximum heat indices to once again range from 103-107 across the region, with a few spots possibly reaching up to 110. While the majority of the region remains below Heat Advisory criteria again, will continue to highlight the elevated heat indices in the Hazardous Weather Outlook. Please exercise caution if spending an extended period of time outdoors in the heat today. Minor shortwave impulses dropping southward around the eastern periphery of the upper ridge axis, along with convergence along the surface trough axis/seabreeze, and perhaps remnant outflow boundaries will aid in the development of scattered thunderstorms again today, primarily during the afternoon hours. The past few runs of the HRRR suggest convection may initiate over interior southwest and south central AL and move southward or southwestward with additional development toward portions of the northwest FL Panhandle, far southwest AL and parts of southeast MS during the afternoon. We have attempted to draw the best coverage (around 40-50%) over these favored locations, while keeping a 30% chance of showers and storms in the forecast over the rest of the CWA. Precipitable water values averaging between 2.0" and 2.25" along with mixed layer CAPE values up to 1500-2500 J/KG, and a bit stronger 0-6 km shear values up to around 20 knots could support a few strong to marginally severe storms this afternoon, with locally damaging winds, numerous cloud to ground lightning strikes and very heavy rainfall possible with the stronger storm cells. Those impacted by storms this afternoon will at least get a respite from the heat. A moist north to northeast mid level flow pattern will persist across the region through tonight, with the NAM, GFS, and ECMWF hinting that isolated to scattered convection could linger around the region. Will keep a low chance of showers and storms in the forecast through the overnight period. Otherwise, seasonably warm and humid tonight with the typical low ranges in the lower to mid 70s inland, and upper 70s to around 80 near the immediate coast and beaches. /21 SHORT TERM /Friday Through Saturday night/...Deep layer ridge of high pressure remains well defined with its axis parked over the Four Corners of the desert southwest into the southern and central High Plains on Fri. The central Gulf Coast remains on the eastern periphery of this ridge on Fri where mid level energy packets translate southwest across the forecast area. Very little change in the availability of deep layer moisture on Fri with pwat values ~ 2 inches on average. Considering this, along with modest lift by the passage of high level impulses, daytime instability, and intersecting thunderstorm rain-cooled outflow boundaries results in an upper end chance of storms. Strongest storms are likely to be frequent lightning, strong wind and heavy rain producers. A diurnal decrease in convective activity is forecast Fri night. Heading into Sat, a series of westward moving mid level impulses south of the deep layer ridge brings modest lift, which when operating on sufficient layer moisture and daily instability, results in an upward trend in storm chances. Away from substantial cooling provided by storms, of some 15 to 20 degree drops in temperatures, daily highs are forecast to range from 92 to 95 interior to 88 to 90 beaches. Highs in the lower to mid 90s forecast for Sat. Warm, muggy night-time conditions to persist with lows mostly in the mid 70s interior to 77 to 81 beaches. /10 LONG TERM /Sunday Through Wednesday/...Deep layer ridge continues to cover a large expanse of the southern half of the US from the Four Corners of the desert southwest, eastward to across the Appalachians on Sun while an upper trof slides east off the northeast US mainland. The ridge is progged to begin flattening heading into the new work week, but still remains strong from the Plains into the Mid-South. The latest 21.00Z global spectral physical solution of the ECMWF continues to remain consistent in pinching off a mid level, inverted trof reflection north of the Bahamas on Sun, which then gets caught up south of the deep ridge and translates westward over the FL Peninsula Mon to across the central Gulf Coast Tue. In the other camp, the GFS brings a somewhat lower amplitude feature westward, a bit more to the south over the Gulf. Will continue with a diurnal convective mode for chances of storms each day with chances trending slightly higher going into Mon and Tue as the mid level, inverted trof moves west across the area as per the more consistent ECMWF. High temperatures in the lower to mid 90s interior to 87 to 91 beaches. Very little change in night-time lows. /10 MARINE...A persistent marine pattern will continue through the forecast period as a weak surface ridge of high pressure continues to stretch westward from the Atlantic through the north central Gulf of Mexico. Light onshore flow will develop mainly during the afternoon and evening hours, with winds a little more enhanced near bays/sounds/near shore waters each afternoon. Light offshore flow prevails at night and early in the morning. Seas generally remain 2 feet or less through the period. However seas and waves will be locally higher near isolated to scattered storms that develop each day. /21 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 21, 5:54 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 554 AM CDT THU JUL 21 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 554 AM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ANOTHER DAY OF HOT AND HUMID CONDITIONS CAN BE EXPECTED AROUND THE REGION...WITH MAXIMUM HEAT INDEX READINGS RANGING FROM AROUND 103 TO 107...WITH ISOLATED LOCATIONS POSSIBLY REACHING AS HIGH AS AROUND 110. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION AGAIN TODAY...PRIMARILY DURING THE AFTERNOON HOURS. A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH LOCALIZED STRONG TO DAMAGING WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED DAILY THUNDERSTORMS COULD BECOME STRONG AT TIMES... ACCOMPANIED WITH BRIEF STRONG STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINS. AWAY FROM THE COOLING EFFECTS OF THUNDERSTORMS...ELEVATED HEAT INDEX VALUES CONTINUE...CLIMBING INTO THE 102 TO 107 DEGREE RANGE ACROSS SOME AREAS THROUGH THE WEEKEND. ISOLATED LOCATIONS COULD EXPERIENCE SLIGHTLY HIGHER HEAT INDEX VALUES AROUND 110. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ630>635-650-655-670-675-221100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 554 AM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. FREQUENT LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN ALSO BE EXPECTED WITH ANY OF THE STRONGER MARINE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. FREQUENT LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN ALSO BE EXPECTED WITH ANY OF THE STRONGER MARINE STORMS.
In the hours before
Local storm report, Jul 21, 10:06 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1006 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 SW DOWNTOWN MOBILE 30.67N 88.10W
07/20/2016 MOBILE AL BROADCAST MEDIA
LARGE OAK TREE DOWN AT RESIDENCE NEAR GOVERNMENT ST AND
PLEASANT VALLEY RD. ONE TREE DOWN ON A VEHICLE AND
ANOTHER THROUGH THE ROOF OF A HOUSE IN THE MIDTOWN AREA.
0335 PM TSTM WND DMG 3 WSW MIDTOWN MOBILE 30.67N 88.18W
07/20/2016 MOBILE AL NWS EMPLOYEE
SEVERAL TREES DOWN SOUTH OF AIRPORT ROAD NEAR PINEMONT
DRIVE. A FEW OF THE TREES DAMAGED FENCES.
&&
JFBSpecial weather statement, Jul 21, 12:51 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1251 PM CDT THU JUL 21 2016 ALZ263-265-211815- MOBILE CENTRAL AL-MOBILE COASTAL AL- 1251 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MOBILE COUNTY UNTIL 115 PM CDT... AT 1250 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BAYOU LA BATRE...MOVING NORTH AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THEODORE...NORTHEASTERN GRAND BAY...BAYOU LA BATRE AND CODEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3033 8814 3035 8833 3059 8834 3058 8805 TIME...MOT...LOC 1750Z 186DEG 6KT 3048 8822 RR
Special weather statement, Jul 21, 1:13 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
113 PM CDT THU JUL 21 2016
ALZ262-211900-
BALDWIN INLAND AL-
113 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 200 PM CDT...
AT 113 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER BAY
MINETTE...MOVING NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...STOCKTON AND I65 AND AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.
&&
LAT...LON 3081 8787 3094 8788 3095 8787 3097 8789
3098 8787 3099 8787 3099 8789 3102 8789
3103 8762 3100 8762 3081 8765
TIME...MOT...LOC 1813Z 179DEG 6KT 3086 8777
BUTTSSpecial weather statement, Jul 21, 1:46 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 146 PM CDT THU JUL 21 2016 ALZ261>264-211930- BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL- BALDWIN INLAND AL- 146 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL BALDWIN AND EAST CENTRAL MOBILE COUNTIES UNTIL 230 PM CDT... AT 145 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR SPANISH FORT...MOVING NORTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOWNTOWN MOBILE...PRICHARD...SARALAND...CHICKASAW...SATSUMA... SPANISH FORT AND STAPLETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3061 8809 3086 8808 3078 8774 3061 8787 TIME...MOT...LOC 1845Z 125DEG 9KT 3073 8788 RR
Special weather statement, Jul 21, 2:24 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
224 PM CDT THU JUL 21 2016
ALZ264-212000-
BALDWIN CENTRAL AL-
224 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 300 PM CDT...
AT 224 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
ROBERTSDALE...MOVING NORTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROBERTSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3059 8777 3073 8754 3054 8744 3052 8745
3053 8751 3049 8751 3043 8762
TIME...MOT...LOC 1924Z 145DEG 6KT 3054 8757
RRSpecial weather statement, Jul 21, 2:25 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CDT THU JUL 21 2016
ALZ261-263-MSZ079-212015-
MOBILE INLAND AL-MOBILE CENTRAL AL-GEORGE MS-
225 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 315 PM CDT...
AT 225 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR TANNER
WILLIAMS...OR 12 MILES NORTHWEST OF TILLMANS CORNER...MOVING NORTH AT
10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TANNER WILLIAMS...SEMMES...WILMER AND MOBILE REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.
&&
LAT...LON 3058 8841 3074 8841 3074 8849 3088 8852
3089 8821 3058 8826
TIME...MOT...LOC 1925Z 178DEG 10KT 3066 8837
BUTTSThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:51 PM CDT | Special Weather Statement | MOB | Mobile | 24 min |
| Jul 21, 1:13 PM CDT | Special Weather Statement | MOB | Baldwin | 47 min |
| Jul 21, 1:46 PM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Jul 21, 2:24 PM CDT | Special Weather Statement | MOB | Baldwin | 36 min |
| Jul 21, 2:25 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Jul 21, 2:51 PM CDT | Areal Flood Advisory | MOB | Mobile | 54 min |
| Jul 21, 2:56 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| Jul 21, 3:27 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| Jul 21, 3:44 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 31 min |
| Jul 21, 5:38 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 22 min |
| Jul 21, 5:59 PM CDT | Special Weather Statement | MOB | Monroe | 31 min |
| Jul 21, 6:45 PM CDT | Special Weather Statement | MOB | Wilcox | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.